Aa
A
A
A
Close
Ovarian Cancer Community
6.27k Members
Avatar universal

Depo-Provera advice?

To re-hash, I was put on Depo-Provera for endometriosis. I'm at the end of the second month of its three month effective range, and everything's been fine so far. (I had surgery on 5/17, light bleeding until about the beginning of the second week of June, then nothing since *yay*). For the past 3-4 days, I've been getting that 'pre-period' feeling (slightly *ugh*, little crampy on the side where the cyst was, and mucousy discharge. The discharge is tinged with a little blood (not enough to actually be spotting, but enough to see), and I've also had tiny bits (like tick sized) of blood or tissue or something.
Seems weird since I shouldn't be ovulating, so I shouldn't be really doing anything.
Anyone have advice on this? Is it something I should mention to my gyn, or is it normal and I'm just being silly?
~Marianne
3 Responses
Avatar universal
I was on depo for close to 3 years, and continually got ovarian cysts. My doctor at the time said it was quite normal for women to ovulate while on depo - that the depo shot had multiple forms of birth control (one was to stop ovulation, another was to build up a thick mucous layer over the cervix so that sperm could not enter, another was to thin out the endometrial lining so that a fertilized egg could not implant.)  I was alot like you with the extremely minimal spotting (if you can even call it that), cramps etc.

I ended up getting off of the depo because of migrane headaches I kept getting.  I switched to the BC pill, but the migranes continued (along with the cysts) so I am on nothing now.

Unfortunately your eggs may be stubborn & want to enter the world regardless of what you take.

You may need to see if there is another medication that you can use to help both problems.

Good luck!
Avatar universal
I have been on depo for approx 5 years now and occasionally i get pre-menstrual symptoms and then get a small bleed (approx 1 day) although this only happens now about once or twice a year.  When i first started on it the spotting was a little more frequent than this so it may take you a few months to settle down. I swear by this method, having no periods or pms is fantastic only downside is of all the bc methods this one can affect your libido adversley (small price to pay)!! hope it works out for you.
Avatar universal
I guess I'm on it to essentially stop ovulation to a) prevent more cysts, and b) to stop the whole period thing, since endo gets worse because of the periods.
It's more prounounced today... more blood noticed, nasty mucous crud, and the rest of the body feels like cycle-time.
Dang it.... this was supposed to be good, and had been until now. If this doesn't work, what other options do I have. I REALLY don't want to go on Lupron. Most BC's turn me into someone I'd rather not be, and don't do what they're supposed to anyway. I had a 2 month light period on the Seasonale that didn't end till two weeks after surgery for endo and cyst, and we won't even talk about the b**** I was on the Ortho. I apparently have higher estrogen levels anyway, so maybe the progesterone is leveling things out, and the estrogen in those oral BC's was just way to much for my body to handle.
If anyone has any advice... help?
~Marianne
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.